Hi, just looking for some input, and venting. My elderly mother, whom I care for, is 90, fell several weeks ago and injured her scapula. After home care and several ER visits with no successful treatment, my father had her admitted to the local snf. I was on vacation and he was unable to deal with her pain.
When I returned a week later, they had started her on gabapentin and Celebrex for the pain, and did 2 PT sessions. When I saw her, she was tired, not wanting to eat, and didn't recognize me! She had been tired previously, but now she was in bed all day, compared to previously when she would get up in the evenings and watch tv or sit outside. She had been social and pretty normal.
Then when discharged, I was told that the new Dr. at her PCP office had doubled her Diltiazem. I didn't know, and no one in the ER had said anything about her blood pressure being high. Funny, but 2 years ago, in the same facility, same Dr. had changed her heart meds to one that made her VERY ill, to the point where we thought we would lose her. Another Dr. in that practice figured out what was going on and changed her back and she was fine.
So since getting her out of there, she has been sleeping all the time, weak, disoriented, confused, had nightmares, and hardly eats (even less than before, even her favorites). I thought it might be the gabapentin, but we stopped that and she is still in bad shape. So researching today, I found that there is a major interaction between her heart medicine and the simvastatin she takes! She is 90, was raised from 120 to 240 mg diltiazem and takes 20 mg simvastatin. Also weird, now that I think about it, that when she used to forget to take her stain at night, she seemed better. I didn't connect it.